Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
hippychic258

Dr Prescribed Meds But Is It Right For Me?

Recommended Posts

So I have been bedridden since march, I had a phone consult with a new doctor, she said I have to take a Beta Blocker and Florinef and I will feel good enough to get up and get around. So my question is I have low blood pressure 90/60 and heart rate in the 60s not sure what it is when i stand because I am not ever up but sitting it stays a out the same. I know BBs lower heart rate and BP so wouldn't that make me feel worse?

The doctor told me the BB would get rid or lessen all my other symptoms such as tremours, shaking , head pressure, dizziness etc. Is this true because reading what everyone else posts about medication i feel like it doesn't work that way. She also suggested Celexa after I see how these other meds work. I feel like I just need something to calm down my nervous system.

Thanks

Pam

Share this post


Link to post
Share on other sites

Try the Florinef first. It's always best to start one thing at a time. You should also be on a high salt/fluid diet to give a fair trial of the Florinef. If you have hypovolemia, which many pots pts do, this should help you.

Share this post


Link to post
Share on other sites

I agree :) you should try the florinef first and get used to it before adding the beta blocker.....that way if you have side effects you will know what medication is causing them....good luck! Florinef has been very helpful for me :)

Bren

Share this post


Link to post
Share on other sites

Agree about starting the florinef first since it should bring up the blood pressure some and this will be needed before starting the beta blocker. My daughter is 17 and also had blood pressure even lower than yours. Her blood pressure still runs very low even with the florinef but the florinef helped her be able to tolerate lower doses of her beta blocker and the combination has greatly reduced her symptoms of POTS.

Share this post


Link to post
Share on other sites

I'd say that you can't really know if it's right for you until you give it a try. Dr. Blitshteyn knows what she's doing, in my experience - and she's a POTS specialist, not just a GP who has no clue what POTS even stands for. If she's reviewed your case and thinks it'd be worth a shot, why not?

My beta blocker has been a godsend. And florinef has helped so many people. They're not right for everyone, but you can't know what group you fall into until you try.

Share this post


Link to post
Share on other sites

Hi i have a similar question. I saw another dysautonomia doctor who seemed to be very knowledgable in this condition and she wants me to add beta blocker, i think atenolol. But i know that bb lowers bp even more and mine is already very low thats why i take flurinef. Also, i complained with chest pains, so she said bb might help, but on this forum lots of people wrote that their chest pains decreased once they stopped bb. My cardio work up was all normal. The only tests left are ct scan or catherization, which are too invasive and i am scared. All cardio docs say pains are very unlikely heart related and they can do those tests to lower my axiety. But now she is giving me a bb which is usually used for angina chest pains, so i am thinking is she maybe thinks its heart related. I am so confused. Can anyone advise me on what am i going to feel when i start this med. Is it going to make me more tired, more lightheaded.

Share this post


Link to post
Share on other sites

You'll just have to try it and see how it affects you. Atenolol did make me more dizzy and tired and decreased my blood pressure into the 90/50 range.

Then I tried acebutalol and I had an episode of slow breathing with that one. Next I tried betaxolol and have stuck with it. I had a near-syncope episode while on that so my doc added midodrine.

Unfortunately finding a med that works for you is trial and error. Just hang in there and don't be afraid to call the dr's office and let them know how you're feeling--you might need a change.

My doc said he had a whole list of bb's and we'd just go down the list.

Good luck :)

Share this post


Link to post
Share on other sites

I had a near syncope episod when i tried coreg, its an old type of beta blocker. I dont know why she wants me to try this one. My bp is already low and i take flurinef for it. I do not have palpitation or anything, my only concern is chest pains and she said atenolol should help. But if cardio docs are saying its not cardio related then why do i need a beta blocker for the pains. I am confused.

Share this post


Link to post
Share on other sites

Hi Pam

Start with just the florinif and see what happens. Then add the bb a couple of weeks later. Only you can tell what's helping and what's going against your body. It is very much trial and error with medication. Being bedridden is no fun. However, it sounds like you are probably going to have to start trying some medications to see what will help you get to the level of functioning you want to be at. I know it's hard to try a new medication because you are afraid it will make you worse. I'm having to make these choices for my son. The best advice I can give is start at the lowest dosage and gradually go up. When the medication makes the problems worse or the side effect are unbearable, it's time to wean off the medication and try something different.

Rachel

Share this post


Link to post
Share on other sites

When i first started Flurinef 0.1 mg I felt really bad anxiety and couldnt tolarate it, so I stopped and started midodrine, which helped but i had to increase the dose and felt like it was giving me more chest pains. Then i decided to try flurinef again, but this time started with half of 0.1 and still felt some side effects. I spoke to my doc and he said try 1/4 of 0.1. Well almost all my lightheadness are gone. However i still feel like its really hard for me to tolarate any extra activity. I just took lik 10 min walk in the park ans feel out of breath, but at least I am not lightheaded as I used to be thruout the day. I hope that if I add beta blocker maybe I will be able to tolarate more activity. So my advise would be to start with the smallest dose and then build it up and if you feel worse on higher dose go down and stay on smaller. The last docotor that I saw wants me to still increase flurinef to at least 1/2 of 0.1, because she is adding beta blocker and that can lower bp even more but flurinef will help to increase it. I will first try bb and see how it helps and if i can tolarate it at all. Also she advised me to get off xanax slowly because not really good for me.

Share this post


Link to post
Share on other sites

i have low blood pressure to begin with so i'm on a very low dose of a BB. maybe your doctor will want you to start small and once you're able to be up and moving around your bp may raise naturally.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...